Skip to main content

Exact Boundary Controllability for the Spatial Vibration of String with Dynamical Boundary Conditions

Abstract

This paper deals with the spatial vibration of an elastic string with masses at the endpoints. The authors derive the corresponding quasilinear wave equation with dynamical boundary conditions, and prove the exact boundary controllability of this system by means of a constructive method with modular structure.

This is a preview of subscription content, access via your institution.

References

  1. Li, T.-T., Controllability and Observability for Quasilinear Hyperbolic Systems, AIMS Series on Applied Mathematics, 3, AIMS, Springfield, MO; Higher Education Press, Beijing, 2010.

    Google Scholar 

  2. Li, T.-T. and Peng, Y.-J., Problme de Riemann gnralis pour une sorte de systmes des cables, Portugaliae Mathematica, 50, 1993, 407–437.

    MathSciNet  Google Scholar 

  3. Li, T.-T. and Rao, B. P., Local exact boundary controllability for a class of quasilinear hyperbolic systems, Chin. Ann. Math. Ser. B, 23, 2002, 209–218.

    MathSciNet  Article  Google Scholar 

  4. Li, T.-T. and Rao, B. P., Exact boundary controllability for quasilinear hyperbolic systems, SIAM J. Control. Optim., 41, 2003, 1748–1755.

    MathSciNet  Article  Google Scholar 

  5. Li, T.-T., Serre, D. and Zhang, H., The generalized Riemann problem for the motion of elastic strings, SIAM J. Math. Anal., 23, 1992, 1189–1203.

    MathSciNet  Article  Google Scholar 

  6. Li, T.-T. and Wang, L. B., Global Propagation of Regular Nonlinear Hyperbolic Waves, Progress in Nonlinear Differential Equations and Their Applications, 76, Birkh¨auser, Boston, MA, 2009.

    Google Scholar 

  7. Li, T.-T. and Yu, W. C., Boundary Value Problems for Quasilinear Hyperbolic Systems, Duke University Mathematics Series, V, Duke University, Mathematics Department, Durham, NC, 1985.

    Google Scholar 

  8. Schmidt, E. J. P. G., On a non-linear wave equation and the control of an elastic string from one equilibrium location to another, J. Math. Anal. Appl., 272, 2002, 536–554.

    MathSciNet  Article  Google Scholar 

  9. Wang, Y., Leugering, G. and Li, T.-T., Exact boundary controllability for 1-D quasilinear wave equations with dynamical boundary conditions, Math. Method Appl. Sci., 40(10), 2017, 3808–3820.

    MathSciNet  Article  Google Scholar 

  10. Wang, Y., Leugering, G. and Li, T.-T., Exact boundary controllability and its applications for a coupled system of quasilinear wave equations with dynamical boundary conditions, Nonlinear Anal. Real World Appl., 49, 2019, 71–89.

    MathSciNet  Article  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding authors

Correspondence to Yue Wang, Günter Leugering or Tatsien Li.

Additional information

This work was supported by the National Natural Science Foundation of China (No. 11831011).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Wang, Y., Leugering, G. & Li, T. Exact Boundary Controllability for the Spatial Vibration of String with Dynamical Boundary Conditions. Chin. Ann. Math. Ser. B 41, 325–334 (2020). https://doi.org/10.1007/s11401-020-0201-1

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11401-020-0201-1

Keywords

  • Spatial vibration of a string
  • Exact boundary controllability
  • Dynamical boundary condition

2000 MR Subject Classification

  • 35L05
  • 35L72
  • 93B05